1. Perte des sensations corporelles.
2. Suppression des sensations corporelles, généralement par des drogues.
ETYM New Lat., from Greek; an priv. + aisthanesthai to feel: cf. French anesthésie. Related to aesthetics.
Alternate (chiefly British) spelling for.
Alternate (chiefly British) spelling for anesthetic.
(Alternate spelling: anaesthesia).
Loss of bodily sensation with or without loss of consciousness; SYN. anaesthesia.
Loss of feeling; unconsciousness; act of causing such state for medical purposes.
Sinonimi: anaesthetic | anesthetic agent | anaesthetic agent
(Alternate spelling: anaesthetic).
A drug that causes temporary loss of bodily sensations; SYN. anaesthetic, anesthetic agent, anaesthetic agent.
Drug that produces loss of sensation or consciousness; the resulting state is anesthesia, in which the patient is insensitive to stimuli. Anesthesia may also happen as a result of nerve disorder.
Ever since the first successful operation in 1846 on a patient rendered unconscious by ether, advances have been aimed at increasing safety and control. Sedatives may be given before the anesthetic to make the process easier. Level and duration of unconsciousness are managed precisely. Where general anesthesia may be inappropriate (for example, in childbirth, for a small procedure, or in the elderly), many other techniques are available. A topical substance may be applied to the skin or tissue surface; a local agent may be injected into the tissues under the skin in the area to be treated; or a regional block of sensation may be achieved by injection into a nerve. Spinal anesthetic, such as epidural, is injected into the tissues surrounding the spinal cord, producing loss of feeling in the lower part of the body.
Less than one in 5,000 patients aged 20–40 may become sensitized to anesthetics as a result of previously having undergone operations. Provided this is noticed promptly by the anesthetist, no ill effects should ensue.